Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 613, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 8, 2016, 4:14 PM CDT for Beckham County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 8, 2016, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 127 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:45 PM CDT | HAIL 1.5 | Texola, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WUUS54 KOUN 082114
SVROUN
OKC009-082200-
/O.NEW.KOUN.SV.W.0613.160708T2114Z-160708T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
* UNTIL 500 PM CDT
* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TEXOLA...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ERICK...TEXOLA AND DELHI.
THIS INCLUDES INTERSTATE 40 BETWEEN THE TEXAS STATE LINE AND MILE
MARKER 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3532 10000 3536 9967 3512 9961 3513 10000
TIME...MOT...LOC 2113Z 264DEG 19KT 3523 9999
HAIL...1.25IN
WIND...60MPH
$$
..SPEG.1 follow-up statement
469
WWUS54 KOUN 082148
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT FRI JUL 8 2016
OKC009-082200-
/O.CON.KOUN.SV.W.0613.000000T0000Z-160708T2200Z/
BECKHAM OK-
448 PM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN BECKHAM COUNTY...
AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TEXOLA...MOVING EAST AT 5 MPH. PING PONG BALL SIZE HAIL WAS REPORTED
IN TEXOLA.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ERICK...TEXOLA AND DELHI.
THIS INCLUDES INTERSTATE 40 BETWEEN THE TEXAS STATE LINE AND MILE
MARKER 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3532 10000 3536 9967 3512 9961 3513 10000
TIME...MOT...LOC 2147Z 271DEG 6KT 3521 9997
HAIL...1.50IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 8, 2:40 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 240 PM CDT FRI JUL 8 2016 .DISCUSSION... Messy set up today making it difficult to forecast what will happen the rest of this afternoon and tonight. First off, band of showers and isolated storms continues to develop and move across portions of Northern Oklahoma this afternoon. Right now, it looks like 3 different additional areas/ways for showers/storms to develop and affect parts of the area. Storms could develop this afternoon/evening near any remaining outflow, differential heating boundaries and or front that are across the fa. Along those lines, there appears to be a east-west boundary in West Central OK with visible satellite showing the clouds bubbling from there into southwest OK where the lower amount of clouds has allowed more heating to occur today. This could be an area for storm development over the next few hours. Another area of storms could develop in West Texas and move east into parts of southern Oklahoma and western north Texas. A third way for storms to affect the area will be with activity developing in the High Plains then moving into the fa later tonight into Saturday morning. Anyone or all of these scenarios could occur. Heating, boundaries, and a disturbance in the mid- upper level flow would be aiding the additional storm development. Some of the storms might become severe with damaging winds and large hail possible. Heavy rain leading to localized flooding will also be a concern through Saturday morning. Showers and storms will remain possible Saturday with boundaries lingering over the fa and disturbances moving across the region. A few strong to severe storms could be possible in parts of the fa again Saturday. Rain chances become more isolated Sunday and Monday with showers/storms possible for small portions of the fa. The next better chance for storms may be Tuesday as another frontal boundary approaches the area when an upper system moves across the Northern Plains. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 93 74 95 / 40 30 20 10 Hobart OK 74 99 75 100 / 40 30 20 10 Wichita Falls TX 77 99 77 100 / 30 20 10 10 Gage OK 71 96 71 99 / 40 30 20 10 Ponca City OK 74 89 73 93 / 50 40 30 10 Durant OK 76 94 77 94 / 20 20 10 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/25
Hazardous weather outlook, Jul 8, 12:03 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT FRI JUL 8 2016 OKZ004>048-050>052-TXZ083>090-091030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE NORTHERN PORTION OF THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A STILLWATER TO WOODWARD LINE. THE SOUTHERN FRINGE OF THE SLIGHT RISK AREA EXTENDS FROM VERNON TEXAS TO DUNCAN AND ATOKA. THERE IS ALSO A MARGINAL RISK OF SEVERE STORMS WHICH COVERS THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS. TIMING... SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM 2 PM THROUGH 3 AM SATURDAY MORNING. IMPACTS... THE PRIMARY HAZARDS WILL BE GOLF BALL SIZE HAIL... 60 TO 70 MPH WINDS...AND LOCALLY HEAVY RAINFALL THAT MAY RESULT IN FLOODING. DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY LINGER ACROSS THE NORTHERN HALF OF OKLAHOMA THROUGH THE EARLY TO MID AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TEXAS PANHANDLE THIS AFTERNOON ALONG AND NEAR A COLD FRONT. THE FRONT EXTENDS NORTHWARD THROUGH FAR NORTHWEST OKLAHOMA AND SOUTHERN KANSAS. OTHER THUNDERSTORMS MAY FORM ALONG A RESIDUAL BOUNDARY FROM SHOWERS AND THUNDERSTORMS OVER NORTHERN AND CENTRAL OKLAHOMA THIS MORNING. THUNDERSTORMS ARE ALSO EXPECTED OVER THE HIGH PLAINS LATER TODAY. THESE STORMS MAY MOVE INTO NORTHERN OKLAHOMA DURING THE OVERNIGHT HOURS AND LINGER THROUGH SATURDAY MORNING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. .HEAT... HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED THIS AFTERNOON ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS PORTIONS OF OKLAHOMA. THE MARGINAL RISK IS NORTH OF A LINE FROM NEAR CHEYENNE... TO WATONGA... TO OKLAHOMA CITY... TO SEMINOLE OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM SUNDAY THROUGH THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 8, 3:48 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT FRI JUL 8 2016 OKZ015>017-082130- CUSTER OK-BLAINE OK-DEWEY OK- 348 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER... SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 430 PM CDT... AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF THOMAS...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... THOMAS...CUSTER CITY AND FAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3562 9891 3577 9890 3589 9856 3557 9851 TIME...MOT...LOC 2043Z 262DEG 14KT 3568 9879 MBS
Special weather statement, Jul 8, 3:54 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT FRI JUL 8 2016 OKZ014>016-021-082145- ROGER MILLS OK-CUSTER OK-BECKHAM OK-DEWEY OK- 354 PM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS... WESTERN CUSTER...NORTHEASTERN BECKHAM AND SOUTH CENTRAL DEWEY COUNTIES UNTIL 445 PM CDT... AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF FOSS RESERVOIR...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ARAPAHO...HAMMON...BUTLER...MOOREWOOD...FOSS RESERVOIR AND STAFFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3592 9904 3557 9892 3543 9961 3558 9970 TIME...MOT...LOC 2047Z 238DEG 20KT 3561 9930 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 50 min |
| Jul 8, 12:47 AM CDT | Special Weather Statement | OUN | Harper | 43 min |
| Jul 8, 1:25 AM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| Jul 8, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 60 min |
| Jul 8, 1:49 AM CDT | Special Weather Statement | OUN | Harmon | 41 min |
| Jul 8, 2:01 AM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jul 8, 2:24 AM CDT | Special Weather Statement | OUN | Dewey | 51 min |
| Jul 8, 2:59 AM CDT | Special Weather Statement | OUN | Dewey | 46 min |
| Jul 8, 4:32 AM CDT | Special Weather Statement | OUN | Blaine, Major | 43 min |
| Jul 8, 5:14 AM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| Jul 8, 5:25 AM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 8, 5:51 AM CDT | Special Weather Statement | OUN | Kingfisher | 24 min |
| Jul 8, 5:53 AM CDT | Special Weather Statement | OUN | Noble | 37 min |
| Jul 8, 5:57 AM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Jul 8, 6:26 AM CDT | Special Weather Statement | OUN | Logan | 34 min |
| Jul 8, 6:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Jul 8, 7:02 AM CDT | Special Weather Statement | OUN | Logan, Noble, Oklahoma, Payne | 28 min |
| Jul 8, 7:24 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 36 min |
| Jul 8, 7:33 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 42 min |
| Jul 8, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| Jul 8, 8:12 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 33 min |
| Jul 8, 9:08 AM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jul 8, 9:10 AM CDT | Special Weather Statement | OUN | Lincoln | 35 min |
| Jul 8, 3:48 PM CDT | Special Weather Statement | OUN | Custer | 42 min |
| Jul 8, 3:54 PM CDT | Special Weather Statement | OUN | Custer | 51 min |
| Jul 8, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 46 min |
| Jul 8, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 40 min |
| Jul 8, 4:30 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jul 8, 4:41 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Jul 8, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 49 min |
| Jul 8, 4:46 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Jul 8, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 49 min |
| Jul 8, 4:58 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jul 8, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| Jul 8, 5:18 PM CDT | Flash Flood Warning | OUN | Beckham | 117 min |
| Jul 8, 5:23 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Jul 8, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 51 min |
| Jul 8, 5:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jul 8, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 39 min |
| Jul 8, 5:58 PM CDT | Flash Flood Warning | OUN | Lincoln, Oklahoma | 2 hr |
| Jul 8, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 47 min |
| Jul 8, 6:10 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 35 min |
| Jul 8, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 45 min |
| Jul 8, 6:18 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jul 8, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 42 min |
| Jul 8, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 37 min |
| Jul 8, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| Jul 8, 6:34 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa, Tillman | 3 hr |
| Jul 8, 6:51 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jul 8, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 50 min |
| Jul 8, 6:59 PM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.